Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Mobile, AL

October 7, 2016

NWS Mobile, AL issued this small craft advisory at Oct 7, 2016, 3:17 PM CDT. It took effect at Oct 8, 2016, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2016, 3:17 PM CDT (20:17 UTC)
In effect from
Oct 8, 2016, 1:00 AM CDT
Expired
Oct 8, 2016, 10:00 AM CDT
In force
9 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

324 
WHUS74 KMOB 072017
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY FOR
GULF WATERS OUT 60 NM...

.HURRICANE MATTHEW MOVES NORTHWARD TO JUST OFF THE COAST OF SOUTH CAROLINA
THROUGH SATURDAY...THEN IS EXPECTED TO GRADUALLY WEAKEN WHILE
REMAINING OVER THE FAR WESTERN ATLANTIC THROUGH EARLY NEXT WEEK WHILE
A RIDGE OF HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. A MODERATE TO
STRONG OFFSHORE FLOW TONIGHT DIMINISHES SOMEWHAT ON SATURDAY WITH A
MAINLY MODERATE FLOW EXPECTED THROUGH THE WEEKEND...OCCASIONALLY
STRONG EACH NIGHT.

GMZ650-655-670-675-080430-
/O.NEW.KMOB.SC.Y.0045.161008T0600Z-161008T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
317 PM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. 

* WINDS...NORTH WINDS INCREASING TO NEAR 20 KNOTS TONIGHT THEN
  DECREASING TO NEAR 15 KNOTS ON SATURDAY.

* WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 3 TO 4 FEET NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
561 
WHUS74 KMOB 080330
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY FOR THE GULF WATERS OUT TO 60 NM...

.A STRONG NORTHERLY FLOW WILL DEVELOP OVER THE COASTAL WATERS OUT TO
60 NM LATE TONIGHT THROUGH EARLY SATURDAY MORNING AS HURRICANE
MATTHEW CONTINUES TO LIFT NORTHWARD TOWARD THE SOUTH CAROLINA COAST
AND AS HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. 

GMZ650-655-670-675-081130-
/O.CON.KMOB.SC.Y.0045.161008T0600Z-161008T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 PM CDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

* WINDS...NORTH WINDS INCREASING TO AROUND 20 KNOTS WITH GUSTS AROUND
  25 KNOTS LATE TONIGHT THROUGH EARLY SATURDAY MORNING.  

* WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR 
  SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
640 
WHUS74 KMOB 081102
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
602 AM CDT SAT OCT 8 2016

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING SATURDAY FOR THE GULF WATERS OUT TO 60 NM...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM CDT THIS EVENING
UNTIL 10 AM CDT SUNDAY MORNING FOR THE GULF WATERS OUT TO 60 NM...

.A STRONG NORTHERLY FLOW OVER THE COASTAL WATERS THIS MORNING WILL
DIMINISH SLIGHTLY FOR A BRIEF TIME THIS AFTERNOON BEFORE INCREASING
AGAIN TONIGHT IN THE WAKE OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS
THE MARINE AREA. 

GMZ650-655-670-675-081915-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-161008T1500Z/
/O.NEW.KMOB.SC.Y.0046.161009T0000Z-161009T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
602 AM CDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SUNDAY. 

* WINDS...NORTH WINDS AROUND 20 KNOTS THIS MORNING...SUBSIDING
  SLIGHTLY THIS AFTERNOON...THEN INCREASING TO 20 TO 25 KNOTS AND
  GUSTY TONIGHT INTO EARLY SUNDAY. 

* WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR 
  SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 12:23 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 7, 12:23 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1223 PM CDT Fri Oct 7 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...
VFR conditions are expected throughout the forecast period. Winds are
forecast to decrease after sundown but remain out of the north. After
15Z winds will increase to 10-12 knots with higher gusts expected
throughout the day. 17/DJ

&&

.PREV DISCUSSION... /issued 739 AM CDT Fri Oct 7 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
07/12Z issuance...VFR conditions are forecast to continue through the
next 24 hours. Northeasterly surface winds around 5 knots early this
morning becoming more northerly and increasing to 10-15 knots with a
few higher gusts between 15-20 knots during the day today. A light
northerly surface wind is expected tonight. No pcpn expected. 12/DS

PREV DISCUSSION... /issued 450 AM CDT Fri Oct 7 2016/

NEAR TERM /Now Through Friday night/...Surface high pressure ridge will
weaken over the region today as Hurricane Matthew lifts northward up
the east Florida coastline while mid level high pressure ridges in
from the west. As a result...a light to moderate north to northeast
wind flow expected through tonight. Deep layer subsidence on the
west side of the hurricane will provide dry and stable conditions
across the region. Primarily thin high clouds expected today with
some scattered mid layer clouds at times...but no precipitation.
Highs today in the mid to upper 80s. Lows tonight ranging from the
mid 60s inland to lower 70s at the coast. 12/DS

SHORT TERM /Saturday Through Sunday night/...Hurricane Matthew lifts
north northeast off the southeast US coast on Saturday, pulling
east out into the west Atlantic on Sunday as an upper trough moves
off the northeast US and Mid-Atlantic coast. Following the passage
of the upper trough, mid-level heights rise resulting in a building
ridge aloft across the northern Gulf coast following a frontal
passage on Saturday. Along with the building heights aloft, deep
layer air-mass is void of moisture with precipitable water values
dropping off from around three quarters of an inch on Saturday to
between a quarter to a half inch by Sunday. From a climate
perspective, this lies close to 2 standard deviations below the mean
for this time of year (which is ~1.25"). Considering this, a rain-
free weekend weather pattern is upcoming. Highs on Saturday range
from 87 to 92, then trending a category or so lower on Sunday, 83 to
88. Overnight lows on Saturday night coolest over the interior
northwest, ranging from 54 to 58 northwest of I-65 then in the mid
50s for areas north of I-10 on Sunday night. Overnight lows 64 to 69
along the beaches both nights. /10

LONG TERM /Monday Through Thursday/...Will maintain a rain-free
pattern during the upcoming week with high pressure in control. Highs
in the mid 80s. Overnight lows moderate next week, lifting back into
the lower to mid 60s interior by Thursday morning. /10

MARINE...Hurricane Matthew moving north along the east coast of
Florida and high pressure building into the coastal waters from the
northwest will continue to produce moderate to strong northeasterly
flow over portions of the marine area this morning. Strongest winds
will be beyond 20 nautical miles offshore (up to 20 knots with gusts
up to around 25 knots)and mainly this morning...where a Small Craft
Advisory is in effect until 10 am. Seas initially up to around 6
feet well offshore. As the hurricane continues to move north and
northeast away from the marine area over the next couple of days
winds relax slightly...but a moderate to occasionally strong north
to northeast flow will continue over the marine area...with seas
still ranging from 3 to 5 feet...into the early part of next week as
high pressure surges south across the northern Gulf. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 7, 3:49 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
349 AM CDT FRI OCT 7 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-080900-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
349 AM CDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-080900-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
349 AM CDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEASTERLY WINDS OF 18 TO 23 KNOTS KNOTS OVER THE GULF
WATERS BEYOND 20 NAUTICAL MILES OFFSHORE WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THIS MORNING AND A SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 10 AM. SEAS UP TO AROUND 6 FEET THIS MORNING WILL
DECREASE SLIGHTLY THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION
THIS AFTERNOON AND TONIGHT AS A NORTH TO NORTHEAST 15 TO 20 KNOTS AND
SEAS UP TO 4 FEET CONTINUE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW WILL CONTINUE THROUGH
THE PERIOD CREATING OCCASIONAL HAZARDOUS CONDITIONS FOR SMALL CRAFT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.